1. Dear Drugs-Forum readers: We are a small non-profit that runs one of the most read drug information & addiction help websites in the world. We serve over 4 million readers per month, and have costs like all popular websites: servers, hosting, licenses and software. To protect our independence we do not run ads. We take no government funds. We run on donations which average $25. If everyone reading this would donate $5 then this fund raiser would be done in an hour. If Drugs-Forum is useful to you, take one minute to keep it online another year by donating whatever you can today. Donations are currently not sufficient to pay our bills and keep the site up. Your help is most welcome. Thank you.
    PLEASE HELP
    Dismiss Notice

Side effects - Lexapro (Escitalopram)- Long Term Effects?

Discussion in 'Antidepressants' started by JBTao, May 1, 2010.

  1. JBTao

    JBTao Newbie

    Age:
    33
    Reputation Points:
    0
    Joined:
    May 1, 2010
    Messages:
    1
    Hello,
    I am pretty desperate for help. If someone could even point me in the right direction, I would be eternally grateful.

    I tapered off Lexapro over a 2-week period in March (likely way too fast after taking it for 2 years, as I now know.) I got the traditional withdrawal - head zaps, fatigue, emotional instability - as well as a feeling of burning skin and overall heat, despite no increase in temperature, sweating or any hot to the touch feeling. I started Zoloft a few days after this (a very low dose - 50 mg) but the withdrawal symptoms never went away. I am still extremely depressed, hopeless and irritable; I have consistent stomach upset and constipation; I have no energy and can barely get out of bed in the morning; my muscles ache and seem weak; and worst of all, I feel incredibly hot in a room that's even a little warm, as though my skin is burning and my body is hot inside.

    It is now the beginning of May, so all this has lasted roughly 6 weeks. My doctor has no idea what this is from and can only suggest that I take a higher dose of Zoloft. I'm seeing a neurologist as well, and he put in extensive bloodwork, so we'll see if anything comes up there. (The bloodwork my main doctor did showed slightly lowered testosterone levels, but nothing else.) Does anyone have any idea what might be going on? Is it possible the Lexapro caused this because I came off it too fast? If so, will a higher dose of Zoloft help? 50 is doing nothing. Or is there something else I can try, some doctor I can see, some test I can have done? I feel completely horrible and it's frustrating getting no help from my doctor. I greatly appreciate any advice at all!!!
     
  2. criss

    criss Silver Member

    Age:
    30
    Reputation Points:
    6
    Joined:
    Aug 18, 2007
    Messages:
    25
    Apologies if this is a stupid question, but why not go back on Lexapro?
     
  3. nowilltolive

    nowilltolive Silver Member

    Reputation Points:
    29
    Joined:
    Jan 19, 2010
    Messages:
    9
    These symptoms are most likely related to withdrawal from Lexapro; especially the return of SWIY's depression.

    If SWIM may ask, is SWIY seeing a general physician for SWIY's medication, or a psychiatrist? In SWIM's experience, general physicians aren't as well-versed in the administration of psychiatric medications and may overlook withdrawal from an antidepressant - SWIM's general physician tested her for everything from hypothyroidism to lymphoma when she was simply going through withdrawals from citalopram.

    SWIM would say that SWIY's best bet would be to try a higher dose of Zoloft - give it a few weeks before deciding if it works for SWIY - and keep in mind that finding the most beneficial antidepressant for SWIY isn't something that can be rushed. For some people, it takes months before the medication begins to work at its full effect.

    And if SWIY is seeing a general physician for SWIY's medication, it would probably be better for SWIY to seek the help of a psychiatrist instead.

    SWIM isn't sure if this reply has any useful information or will help SWIY in any way, but is hoping it will.
     
  4. chibi curmudgeon

    chibi curmudgeon Gold Finger

    Reputation Points:
    2,077
    Joined:
    Nov 26, 2008
    Messages:
    1,453
    These are ALL most likely depression that the sertraline isn't treating, either because the dose is too low or it's just not working yet. It's not likely to work for at least a month, that's normal, it, escitalopram, and all SSRIs take a while.

    Hard to say what this is, but if it's really bothersome, swiy might need to stop the Zoloft and see if it goes away. It's not likely that the Lexapro caused something permanent, I've never heard of that. As long as swiy's body temperature isn't actually elevated, afaik it's not a cause for concern.

    Iirc, that's common in depression.

    All of these symptoms should go away with time, especially if the Zoloft works. But it'll take a while to tell for sure. None of the symptoms you've described are reasons to panic, nor are they likely to be unrelated to the depression. Keep that in mind.
     
  5. merkaba

    merkaba

    Age:
    29
    Reputation Points:
    -30
    Joined:
    Jun 28, 2010
    Messages:
    68
    once again ill post this... the year i spent on lexapro was the biggest mistake of my life... horrible anxiety in the year afterwards not to mention the fact that my brain has never felt right sense then... (and its been 4 years now) Id advise anyone to slowly take themselves off the shit. st johns wort helps